Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 46, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 15, 2017, 12:44 AM CDT for Floyd County, Hale County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2017, 12:44 AM CDT (05:44 UTC)
- Expired
- Apr 15, 2017, 1:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Floyd County, TX, Hale County, TX
The radar
The Lubbock radar (KLBB), 78 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1782 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.1
The text
As transmitted.
142
WUUS54 KLUB 150544
SVRLUB
TXC153-189-150630-
/O.NEW.KLUB.SV.W.0046.170415T0544Z-170415T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1244 AM CDT SAT APR 15 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Floyd County in northwestern Texas...
East central Hale County in northwestern Texas...
* Until 130 AM CDT
* At 1243 AM CDT, a severe thunderstorm was located near Aiken, or
13 miles east of Plainview, moving east at 20 mph. 1 1/2 inch hail
reported in Plainview at 1230am.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Floydada, Lockney, Aiken and South Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3431 10115 3430 10105 3390 10119 3412 10166
3431 10157
TIME...MOT...LOC 0543Z 273DEG 16KT 3420 10149
HAIL...2.00IN
WIND...60MPH
$$
012 follow-up statements
516
WWUS54 KLUB 150607
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
107 AM CDT SAT APR 15 2017
TXC189-150616-
/O.CAN.KLUB.SV.W.0046.000000T0000Z-170415T0630Z/
Hale TX-
107 AM CDT SAT APR 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HALE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3430 10105 3395 10119 3411 10156 3430 10143
TIME...MOT...LOC 0606Z 277DEG 24KT 3415 10135
$$
TXC153-150630-
/O.CON.KLUB.SV.W.0046.000000T0000Z-170415T0630Z/
Floyd TX-
107 AM CDT SAT APR 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHERN FLOYD COUNTY...
At 106 AM CDT, a severe thunderstorm was located near South Plains,
or 11 miles north of Floydada, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lockney, Aiken and South Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3430 10105 3395 10119 3411 10156 3430 10143
TIME...MOT...LOC 0606Z 277DEG 24KT 3415 10135
HAIL...1.00IN
WIND...60MPH
$$
01584
WWUS54 KLUB 150615
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
115 AM CDT SAT APR 15 2017
TXC153-150630-
/O.CON.KLUB.SV.W.0046.000000T0000Z-170415T0630Z/
Floyd TX-
115 AM CDT SAT APR 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN FLOYD COUNTY...
At 115 AM CDT, a severe thunderstorm was located near South Plains,
or 11 miles north of Floydada, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
South Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3430 10105 3396 10119 3409 10141 3430 10130
TIME...MOT...LOC 0615Z 273DEG 16KT 3415 10130
HAIL...1.00IN
WIND...60MPH
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 12:21 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 15, 12:21 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1221 AM CDT Sat Apr 15 2017 .AVIATION... Heavy thunderstorms are currently affecting PVW and CDS. A very strong thunderstorm will move near or over PVW within the hour and could produce very large hail and damaging wind gusts in excess of 70 mph. This storm should be clear of the terminal by 07z and conditions should become more calm. At CDS the thunderstorm is to the northeast of the terminal moving eastward resulting in a VCTS. Light rain will follow over the next hour or two. LBB is not expected to experience convection ATM. && .PREV DISCUSSION... /issued 604 PM CDT Fri Apr 14 2017/ UPDATE... Minor update to raise PoPs significantly around and just downstream of the current slow-moving severe thunderstorm over western Castro County. Given the slow storm motion heavy/flooding rains is also an increasing concern in addition to the severe threat. The activity should gradually wane by mid-late evening as it moves into an increasingly capped environment and the BL cools. PREV DISCUSSION... /issued 301 PM CDT Fri Apr 14 2017/ SHORT TERM... The Saturday afternoon setup will be similar to today's. We will still be dealing with capping issues but farther to the east. Convection will largely be conditional again. A very narrow swath of uncapped air may exist just east of the dryline. The dryline will mix farther to the east to somewhere around the I27/US87 corridor. Areas east of the dryline will be stuck with low stratus for much of the day until some clearing by mid afternoon initially limiting instabilities and maximizing capping. Very strong instabilities will exist east of the dryline with good low level shear. Large scale forcing will be lacking again relying on dryline convergence to initiate convection. A cold front will be moving through the Texas Panhandle during the afternoon. This will maximize low level convergence north of the area in the eastern Texas Panhandle. LONG TERM... Any isolated convection Saturday afternoon should quickly fade as instability wanes and inhibition increases during the mid-late evening hours. The first half of Easter should then start out on the mild and quiet side. However a weak cold front/surface boundary is progged to sag into the northern or central zones before stalling out and this along with the attendant dryline south of the front and perhaps weak upper support within modest west-southwest flow aloft should spur scattered storm development during the afternoon and evening hours. Good moisture/instability along with sufficient deep layer shear along the front and east of the dryline could support robust updrafts and the risk of severe weather. The front/boundary should wash out on Monday, but we will hang on to a risk of isolated afternoon/evening convection along and east of the dryline which will likely be located near or east of the edge of the Caprock. Beyond Monday brief low amplitude ridging aloft along with a further eastward push to the afternoon dryline position should keep the CWA dry Tuesday and Wednesday. After that it becomes less clear as a storm system is expected to approach through the Great Basin before closing off and emerging across the High Plains late week. A northern CONUS shortwave trough is forecast to drop a backdoor cold front into or through the FA on Thursday. Lift ahead of the system will renew shower and storm chances along and north of the boundary late Thursday or Thursday night. Beyond that all will depend on the track of the upper low. The latest GFS and ECMWF favor a track north of the CWA which would quickly dry slot the FA and bring an end to storm chances /aside from perhaps a little light wrap around moisture if the low isn't too far north per the ECMWF/. If you are hoping for more widespread and long-duration rainfall, the Canadian is the winner this afternoon stalling the low to our west while sinking slowly southward from Friday through the weekend. This would result in a cool and soggy weekend, though at this point it looks like a very low probability outcome. Time will tell, but for now have included 20-30 PoPs from late Thursday through Friday. Temperatures through most or all of the extended will reside on the warm side of average with Tuesday and Wednesday likely the warmest of the days when highs well into the 80s /perhaps a few lower 90s/ are expected. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51/99/99
Hazardous weather outlook, Apr 14, 11:15 AM CDT, 13 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1115 AM CDT Fri Apr 14 2017 TXZ021>044-151615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1115 AM CDT Fri Apr 14 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Isolated severe thunderstorms will be possible late this afternoon into the early evening across the southwestern Texas Panhandle and the western South Plains, generally along and west of a Tulia to Tahoka line. The main severe threats will be hail up to tennis ball size and winds up to 70 mph. Additionally, isolated tornadoes will be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated late-day severe thunderstorms could affect areas east of the Caprock escarpment on Saturday. A greater coverage of severe storms is possible across a broader portion of the South Plains area on Sunday afternoon and evening as a cold front enters the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening.
In the hours before
Local storm report, Apr 14, 11:05 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1105 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 3 N HART 34.42N 102.11W
04/14/2017 M80 MPH CASTRO TX MESONET
MEASURED BY THE TEXAS TECH MESONET. THE 1050 PM
OBSERVATION HAS A WIND GUST TO 77 MPH.
&&
EVENT NUMBER LUB1700128
GDSSpecial weather statement, Apr 14, 11:09 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Lubbock TX 1109 PM CDT FRI APR 14 2017 TXZ025-026-150445- Childress TX-Hall TX- 1109 PM CDT FRI APR 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHILDRESS AND SOUTHEASTERN HALL COUNTIES UNTIL 1145 PM CDT... At 1109 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Tell, or 14 miles northwest of Childress, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Childress and Estelline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3445 10009 3438 10053 3457 10059 3475 10028 TIME...MOT...LOC 0409Z 250DEG 22KT 3452 10047 23
Local storm report, Apr 14, 11:15 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1115 PM CDT FRI APR 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM HEAVY RAIN 6 NW DIMMITT 34.61N 102.39W
04/14/2017 M4.88 INCH CASTRO TX PUBLIC
HEAVY RAIN MEASURED AT A PIVOT IRRIGATION SITE
&&
EVENT NUMBER LUB1700129
GDSSpecial weather statement, Apr 14, 11:33 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1133 PM CDT FRI APR 14 2017
TXZ026-150500-
Childress TX-
1133 PM CDT FRI APR 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHILDRESS COUNTY UNTIL
MIDNIGHT CDT...
At 1132 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Childress, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Childress
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3450 10000 3444 10041 3465 10042 3475 10008
3475 10000
TIME...MOT...LOC 0432Z 253DEG 23KT 3456 10029
23Local storm report, Apr 15, 12:18 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1218 AM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 AM HAIL 1 W PLAINVIEW 34.19N 101.74W
04/15/2017 E1.75 INCH HALE TX STORM CHASER
&&
EVENT NUMBER LUB1700130
CALDRICHLocal storm report, Apr 15, 12:43 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1243 AM CDT SAT APR 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM HAIL PLAINVIEW 34.19N 101.72W
04/15/2017 E1.50 INCH HALE TX PUBLIC
&&
EVENT NUMBER LUB1700131
CALDRICHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:00 PM CDT | Flash Flood Warning | LUB | Castro | 3 hr |
| Apr 14, 7:12 PM CDT | Tornado Warning | LUB | Castro | 33 min |
| Apr 14, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 49 min |
| Apr 14, 7:44 PM CDT | Tornado Warning | LUB | Castro | 31 min |
| Apr 14, 7:53 PM CDT | Tornado Warning | LUB | Castro | 22 min |
| Apr 14, 8:13 PM CDT | Tornado Warning | LUB | Castro | 32 min |
| Apr 14, 8:30 PM CDT | Tornado Warning | LUB | Castro | 30 min |
| Apr 14, 8:58 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 32 min |
| Apr 14, 9:05 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 55 min |
| Apr 14, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 31 min |
| Apr 14, 9:41 PM CDT | Flash Flood Warning | LUB | Castro | 2 hr |
| Apr 14, 9:55 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 35 min |
| Apr 14, 10:01 PM CDT | Special Weather Statement | LUB | Childress | 29 min |
| Apr 14, 10:28 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Swisher | 32 min |
| Apr 14, 10:40 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Swisher | 35 min |
| Apr 14, 11:09 PM CDT | Special Weather Statement | LUB | Childress | 36 min |
| Apr 14, 11:13 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 32 min |
| Apr 14, 11:21 PM CDT | Tornado Warning | LUB | Hale, Swisher | 24 min |
| Apr 14, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 35 min |
| Apr 14, 11:33 PM CDT | Special Weather Statement | LUB | Childress | 27 min |
| Apr 14, 11:39 PM CDT | Areal Flood Warning | LUB | Castro | 6 hr |
| Apr 14, 11:41 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Swisher | 34 min |
| Apr 14, 11:50 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 40 min |
| Apr 15, 12:14 AM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale, Swisher | 31 min |
| Apr 15, 12:22 AM CDT | Areal Flood Advisory | LUB | Hale, Swisher | 113 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.